Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Asthma, persisting cough, on salbutamol inhaler, no improvement with fostair. Medicine options?

my asthma is out of control and i have been swapped onto fostair and given a tablet to take at night but it is having no effect. i am still having to take my salbutamol inhaler 8-10 times a day minimum. The salbutamol only helps for about 15-20 mins and then i am back coughing again. Is there a different fast acting reliever i can ask my GP about?
Asked On : Mon, 28 May 2012
Answers:  1 Views:  301
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
After going through your history I am of the opinion that the treatment you are receiving for your asthma is inadequate.
While treating asthma we usually follow a step wise approach where we initially start with short acting inhalers of bronchodilators like salbutamol or terbutaline as you are using here, then if the symptoms not adequately controlled we add low dose inhalational steroids as you are using fostair which contains inhalational steroids, if the symptoms are not adequately controlled with this we add long acting bronchodilators (fostair contains formoterol which is a long acting bronchodilator) and if the symptoms are not controlled with this then the next step is to increase the dose of inhalational steroids that is using high dose inhalational steroids and then if symptoms not adequately controlled even with this finally oral steroids are added. All these are added in a step wise approach.
Now in your case you are already on short acting inhalational bronchodilator + low dose inhalational steroid + long acting bronchodilator, next step will be to use high dose inhalational steroids and then if required oral steroids under the guidance of your doctor.
And also addition of antileukotrienes and mast cell stabilizers may help.
It is very important to control or stay away from factors which increase your symptoms.
Ask your doctor if the way in which you are using the inhaler is the right way or not, which is very important.
Finally, follow the treatment regimen strictly.

Wish you good health.
Answered: Tue, 29 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor